Skip to Main content Skip to Navigation
Journal articles

Semidefinite Approximations of Invariant Measures for Polynomial Systems

Abstract : We consider the problem of approximating numerically the moments and the supports of measures which are invariant with respect to the dynamics of continuous- and discrete-time polynomial systems, under semialgebraic set constraints. First, we address the problem of approximating the density and hence the support of an invariant measure which is absolutely continuous with respect to the Lebesgue measure. Then, we focus on the approximation of the support of an invariant measure which is singular with respect to the Lebesgue measure. Each problem is handled through an appropriate reformulation into a linear optimization problem over measures, solved in practice with two hierarchies of finite-dimensional semidefinite moment-sum-of-square relaxations, also called Lasserre hierarchies. Under specific assumptions, the first Lasserre hierarchy allows to approximate the moments of an absolutely continuous invariant measure as close as desired and to extract a sequence of polynomials converging weakly to the density of this measure. The second Lasserre hierarchy allows to approximate as close as desired in the Hausdorff metric the support of a singular invariant measure with the level sets of the Christoffel polynomials associated to the moment matrices of this measure. We also present some application examples together with numerical results for several dynamical systems admitting either absolutely continuous or singular invariant measures.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-01828443
Contributor : Victor Magron <>
Submitted on : Tuesday, July 3, 2018 - 11:04:31 AM
Last modification on : Friday, August 7, 2020 - 3:00:43 AM

Links full text

Identifiers

Citation

Victor Magron, Marcelo Forets, Didier Henrion. Semidefinite Approximations of Invariant Measures for Polynomial Systems. Discrete and Continuous Dynamical Systems - Series B, American Institute of Mathematical Sciences, 2019, 24 (12), pp.6745-6770. ⟨10.3934/dcdsb.2019165⟩. ⟨hal-01828443⟩

Share

Metrics

Record views

434